MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE
Catalog Number 03P88-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Unspecified Kidney or Urinary Problem (4503)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, abbott point of care was contacted by a customer regarding i-stat cg8+ cartridges that yielded a suspected discrepant ionized calcium result on a 5 week old pre-term newborn with history of prenatal hydronephrosis.There was no patient additonal information at the time of this report.Return product is available for investigation.Method; date; tested; ica: i-stat; (b)(6) 2023 15:45 1.37 mmol/l; i-stat; (b)(6) 2023 22:19 2.01 mmol/l; collection times not provided.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 10-nov-2023.A review of the device history record (dhr) confirmed the cartridge lot met finished goods release criteria.Retained cartridge testing met the acceptance criteria found in q04.01.003 rev.Al, appendix 1 - product complaint level 2 and level 3 investigation procedure.The rate of ica results outside of the total allowable error (ea) from returned cartridge testing did not meet acceptance criteria found in q04.01.003 rev.Al, appendix 1- product complaint level 2 and level 3 investigation procedure.All other sensor/fluid combinations relative to ea and suppressed results met the acceptance criteria.A deficiency has been determined for cg8+ cartridge lot w23100 due to ica points outside of ea observed in returned cartridge testing only.The handling and storage of the cartridges was not controlled and therefore, further evaluation of the issue using the returned cartridges is not possible.Cg8+ cartridge lot w23100 has been added to quality record (qr) 912067 for root-cause investigation.
 
Event or Problem Description
Na.

Brand Name
I-STAT CG8+ CARTRIDGE
Common Device Name
CG8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, nj K2H 8-V4
CA   K2H 8V4
MDR Report Key17435367
Report Number2245578-2023-00098
Device Sequence Number6834741
Product Code CHL
UDI-Device Identifier10054749000163
UDI-Public10054749000163
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Catalogue Number03P88-25
Device Lot NumberW23100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 WK
Patient SexUnknown